Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 16, 2000, 6:10 PM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 16, 2000, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Cumberland County, NC, Harnett County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:20 PM EDT | Hail 1.75 | Spout Spgs, NC | |
| Jul 16, 6:22 PM EDT | Hail 0.75 | Spring Lake, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 162213 SVRRDU NCC051-085-162245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 610 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARNETT COUNTY IN NORTH CAROLINA CUMBERLAND COUNTY IN NORTH CAROLINA * UNTIL 645 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PAIR OF SEVERE THUNDERSTORMS OVER SOUTHERN HARNETT COUNTY OVER PINE VIEW AND OVER NORTHERN CUMBERLAND COUNTY OVER SPRING LAKE AND FORT BRAGG...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILLINGTON AT 645 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ LAT...LON 3533 7914 3509 7907 3514 7870 3551 7881 MLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:20 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 2:20 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT SUN JUL 16 2000 CONVECTION FIRING IN VIRGINIA THIS AFTERNOON AS VORT MAXES ROTATE AROUND COLD VORTEX. POSSIBLE FOR SOME OF THIS CONVECTION TO SWING OVER NORTHERN SECTIONS THIS EVENING SO WILL INDICATE SUCH IN FORECAST. VORTEX BEGINS TO FILL AND MOVE EAST TONIGHT WITH WEAK RIDGING BUILDING IN FROM WEST. THIS WILL CUT OFF CONVECTION FOR A COUPLE OF DAYS AND ALLOW TEMPERATURES TO RISE INTO THE 90S. RIDGE FLATTENS BY TUESDAY AND ALLOWS ANOTHER FRONT TO APPROACH FROM THE NORTH. THIS WILL REINTRODUCE CHANCES FOR CONVECTION BY MID WEEK. .RAH...NONE. SWH
In the hours before
Local storm report, Jul 16, 5:16 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
516 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...Y.
0508 PM NW SALEMBURG NC 1.00 INCH HAIL
07/16/00 SAMPSON
DGSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jul 16, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.